Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 502, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2001, 6:41 PM CDT for Attala County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2001, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 28, 2001, 7:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Attala County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 282342 SVRJAN MSC007-290015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 641 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 715 PM CDT * AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MCCOOL...OR ABOUT 15 MILES NORTHEAST OF 9 KOSCIUSKO. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL... REMAIN NEAR MCCOOL WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:45 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 2:45 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT THU JUN 28 2001 THE PERSISTENT UPPER LEVEL LOW THAT HAS BEEN AFFECTING MUCH OF THE SOUTHEASTERN STATES WAS LOCATED IN SOUTHEAST MISSOURI THIS MORNING WITH A TROUGH SOUTHWARD INTO NORTHEASTERN LOUISIANA. SCATTERED CONVECTION IS OCCURRING THIS AFTERNOON ACROSS THE FORECAST AREA WITH MOST WIDESPREAD COVERAGE SOUTH OF INTERSTATE 20. BOTH THE ETA AND AVN MODELS ARE CONSISTENT IN FORECASTING LITTLE MOVEMENT TO THE UPPER LOW THROUGH SATURDAY AFTERNOON. BY 00Z SUNDAY THE AVN AND ETA MODELS ONLY TRACK THE LOW SEVERAL HUNDRED MILES WEST FROM THE CURRENT POSITION IN SOUTHEAST MISSOURI INTO VICINITY OF SOUTHWEST MISSOURI AND NORTHEAST ARKANSAS. AT THE SURFACE: WITH A HIGH PRESSURE CENTER OFF THE COAST OF THE SOUTHEASTERN UNITED STATES...LOW LEVEL FLOW INTO THE LOWER MISSISSIPPI VALLEY WILL CONTINUE TO BE OUT OF THE SOUTH...BRINGING WARM HUMID AIR INTO THE REGION. HOWEVER...THE PRESSURE GRADIENT WILL CONTINUE TO BE VERY WEAK SO THE LOW LEVEL WIND FLOW WILL BE LIGHT. WITH THE WARM HUMID AIR AT THE LOWER LEVEL AND UNSEASONABLY COOL AIR AT 500 MB (ASSOCIATED WITH THE UPPER LEVEL LOW) EXPECT SCATTERED THUNDERSTORM ACTIVITY TO CONTINUE ACROSS THE FORECAST AREA FOR THE NEXT SEVERAL DAYS. THE GREATEST COVERAGE OF THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...FOR THIS UNUSUAL SUMMER WEATHER PATTERN WITH AN UPPER LEVEL LOW IN SOUTHERN MISSOURI AND A 500 MB TROUGH JUST WEST OF THE FORECAST AREA...CONVECTION WILL BE POSSIBLE AT ANY TIME OF THE DAY OR NIGHT. FOR TEMPERATURES...WILL STAY CLOSEST TO THE AVNS NUMBERS. BELIEVE PLENTIFUL CLOUDINESS WILL KEEP THE MAXIMUM TEMPERATURES CLOSER TO THE COOLER NUMBERS OF THE AVN GUIDANCE. LOW TEMPERATURES WILL CONTINUE TO BE UNSEASONABLY COOL THE NEXT SEVERAL DAYS...GENERALLY IN THE 65 TO 70 DEGREE RANGE. 24 HOUR QPF FORECAST: ALTHOUGH SCATTERED CONVECTION WITH UP TO 50 PERCENT COVERAGE OF RAIN IS EXPECTED THROUGH THE PERIOD ENDING AT 00Z FRIDAY...OVERALL AREAL QPF AMOUNTS SHOULD BE LESS THAN ONE TENTH OF AN INCH WITH MOST PRECIPITATION OCCURRING FRIDAY AFTERNOON BETWEEN 18Z AND 00Z (1300 - 1900L) RAINFALL AMOUNTS SHOULD TEND TO BE HIGHER WEST OF THE MISSISSIPPI RIVER...BUT LOCALIZED 1-2 INCH AMOUNTS COULD OCCUR ANYWHERE IN THE FORECAST AREA IN ISOLATED STRONGER STORMS. EXTENDED FORECAST: THE UPPER LEVEL LOW THAT HAS AFFECTED THE LOCAL FORECAST AREA WEATHER FOR THE PAST WEEK IS EXPECTED TO DRIFT SOUTHWESTWARD TOWARDS CENTRAL TEXAS BY SUNDAY AND WILL FINALLY DISSIPATE BY TUESDAY. HOWEVER...THE AIRMASS WILL CONTINUE TO BE VERY WARM...HUMID...AND UNSTABLE. A WEEK FRONT WILL GRAZE NORTHERN PORTIONS OF MISSISSIPPI BY WEDNESDAY. WILL LEAVE CHANCE OF RAIN OUT OF NORTHERN ZONES FOR DAY 7 (THURSDAY) BUT BELIEVE AIRMASS WILL CONTINUE TO BE UNSTABLE ENOUGH TO SUPPORT AFTERNOON AND EVENING CONVECTION ACROSS REMAINDER OF THE FORECAST AREA THROUGH THE ENTIRE PERIOD. MAXIMUM TEMPERATURES SHOULD CONTINUE TO BE SLIGHTLY BELOW NORMAL THROUGH THURSDAY WITH MINIMUM TEMPERATURES NEAR NORMAL. PRELIM NUMBERS... JAN 68/87 69/88 2524 MEI 67/89 68/90 2424 .JAN... MS...NONE. LA...NONE. AR...NONE. 15
In the hours before
Special weather statement, Jun 28, 3:20 PM CDT, 3 hours 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT THU JUN 28 2001 ...THUNDERSTORMS... ISOLATED THUNDERSTORMS MAY BE SEVERE OVER PARTS OF SOUTH AND EAST MISSISSIPPI THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI WILL DIMINISH THIS EVENING AS AFTERNOON HEATING ENDS AND THE AIR MASS SLOWLY STABILIZES. A LOW PRESSURE CENTER IN THE UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN PARKED OVER THE REGION THROUGH FRIDAY. THIS SYSTEM WILL PROVIDE EXTRA LIFT TO PROMOTE THUNDERSTORM FORMATION THIS AFTERNOON AND EVENING. COOLING TEMPERATURES EARLY TONIGHT WILL REDUCE LIFT AND STABILIZE THE AIR MASS ENOUGH TO REDUCE THE CHANCE OF THUNDERSTORM DEVELOPMENT OVERNIGHT. THE BEST CHANCE OF SEVERE STORMS WILL BE OVER SOUTH AND EAST MISSISSIPPI WHERE THE AIR MASS WILL BE MOST UNSTABLE THIS AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND. LARGE HAIL UP TO NICKEL SIZE IS ALSO POSSIBLE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THE EARLY EVENING BUT WILL NOT BE NECESSARY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 28 min |
| Jun 27, 7:38 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 37 min |
| Jun 28, 2:21 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.